Amiodarone, vision loss and hallucinations
Type of Spiritual Experience
from Pubmed. I wonder what the appropriate response to medication adverse effects is? Stop the medication maybe, find the cause of the problem instead of treating the symptoms?
A description of the experience
Vision loss in older persons - Pelletier AL, Thomas J, Shaw FR; Department of Family Medicine, Medical College of Georgia, Augusta, GA 30912-3500, USA.
Family physicians have an essential role in assessing, identifying, treating, and preventing or delaying vision loss in the aging population. Approximately one in 28 U.S. adults older than 40 years is visually impaired. Vision loss is associated with depression, social isolation, falls, and medication errors, and it can cause disturbing hallucinations.
Adults older than 65 years should be screened for vision problems every one to two years, with attention to specific disorders, such as diabetic retinopathy, refractive error, cataracts, glaucoma, and age-related macular degeneration. Vision-related adverse effects of commonly used medications, such as amiodarone or phosphodiesterase inhibitors, should be considered when evaluating vision problems.
Prompt recognition and management of sudden vision loss can be vision saving, as can treatment of diabetic retinopathy, refractive error, cataracts, glaucoma, and age-related macular degeneration.
Aggressive medical management of diabetes, hypertension, and hyperlipidemia; encouraging smoking cessation; reducing ultraviolet light exposure; and appropriate response to medication adverse effects can preserve and protect vision in many older persons. Antioxidant and mineral supplements do not prevent age-related macular degeneration, but may play a role in slowing progression in those with advanced disease.
The source of the experiencePubMed
Concepts, symbols and science items
Activities and commonsteps